Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Springfield, MO

August 20, 2007Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2007, 5:39 AM CDT for Lawrence County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2007, 5:39 AM CDT (10:39 UTC)
Expired
Aug 20, 2007, 6:15 AM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 201039
SVRSGF
MOC109-201115-
/O.NEW.KSGF.SV.W.0182.070820T1039Z-070820T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 AM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 615 AM CDT.

* AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MILLER...OR 8 MILES NORTHWEST OF MOUNT
  VERNON...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLER AND 6 MILES NORTH OF MOUNT VERNON BY 545 AM CDT.

THE TOWNS OF CHESAPEAKE AND HALLTOWN ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE
MARKERS 44 AND 58.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3729 9398 3711 9400 3705 9362 3727 9363

$$

TERRY
2 follow-up statements
000 
WWUS53 KSGF 201101
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT MON AUG 20 2007

MOC109-201115-
/O.CON.KSGF.SV.W.0182.000000T0000Z-070820T1115Z/
LAWRENCE MO-
601 AM CDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NORTHERN LAWRENCE COUNTY...

AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MILLER...OR 8 MILES NORTH OF MOUNT VERNON.
THIS STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN LAWRENCE COUNTY. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 46 AND 58.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE.

LAT...LON 3729 9407 3712 9397 3705 9362 3727 9363

$$

TERRY
000 
WWUS53 KSGF 201112
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT MON AUG 20 2007

MOC109-201122-
/O.EXP.KSGF.SV.W.0182.000000T0000Z-070820T1115Z/
LAWRENCE MO-
612 AM CDT MON AUG 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY
EXPIRES AT 615 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3729 9407 3712 9397 3705 9362 3727 9363

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:57 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 20, 2:57 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CDT MON AUG 20 2007

.DISCUSSION...

MAIN FORECAST CONCERN IS HEAVY RAIN POTENTIAL TODAY AS THE
REMNANTS OF ERIN FINALLY LEAVE THE OZARKS. SLIGHT CONCERN FOR
TONIGHT WITH A POTENTIAL MCS TRACKING SOUTH AND SOUTHEAST TOWARDS
THE OZARKS. ATTENTION THEN TURNS TO TEMPERATURES FOR MIDWEEK AS
HIGHS GET BACK INTO THE 90S. WILL THEN LOOK AT A SLIGHT SHIFT IN
THE UPPER LEVEL PATTERN AND ITS IMPLICATIONS FOR THE OZARKS LATE
THIS WEEK.

TODAY...A RECENT BLOSSOM IN RADAR REFLECTIVITIES OVERNIGHT IS
LIKELY BEING AIDED BY A POCKET OF ISENTROPIC UPGLIDE OWING TO A 40
TO 45 KNOT LOW LEVEL JET. THIS FEATURE IS EXPECTED TO SLOWLY
TRANSLATE NORTHEASTWARD ALONG THE INTERSTATE 44 CORRIDOR EARLY
THIS MORNING AND WEAKEN...AS THE UPPER LEVEL WAVE LEFT FROM ERIN
SHEARS EAST. THEREFORE THINK THE MAIN HEAVY RAIN THREAT WILL BE
EARLY THIS MORNING. TROPICAL AIRMASS AND HIGH FREEZING LEVELS
STILL SUPPORT A HEAVY RAIN POTENTIAL THROUGH THE AFTERNOON...
JUST WILL NOT BE AS WIDESPREAD. WILL THEREFORE KEEP THE FLASH
FLOOD WATCH GOING THROUGH 15Z. DAY SHIFT MAY NEED TO EXTEND THE
NORTHEAST PORTION OF THE WATCH...BUT AM NOT GOING TO GET TOO CUTE
RIGHT NOW. RAIN WILL COME TO AN END OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI BY LATE THIS AFTERNOON AS THE UPPER LEVEL WAVE
SHIFTS INTO THE OHIO RIVER VALLEY. DID NOT STRAY TOO FAR FROM MAV
TEMPERATURES...BUT DID KNOCK THEM DOWN A BIT OVER CENTRAL MISSOURI
WITH THE EXPECTED RAIN AND CLOUD COVER.

TONIGHT...SHOULD BE FAIRLY QUITE OVER MOST OF THE OZARKS. COULD
SEE A REMAINING SHOWER OR TWO UP TOWARDS VICHY THIS EVENING. A
LITTLE BIT OF CONCERN FOR SOME FOG DEVELOPMENT GIVEN THE RECENT
RAINFALL. PRESSURE GRADIENTS AT THE SURFACE SHOULD BE TIGHT ENOUGH
TO KEEP WINDS IN THE 5 TO 10 KNOT RANGE OVER MOST AREAS...WITH THE
ONE EXCEPTION POSSIBLY BEING SOUTH CENTRAL MISSOURI. MAY SEE
VISIBILITIES DROP A BIT AFTER MIDNIGHT...BUT NOT THINKING DENSE
FOG AT THIS TIME. EYES THEN TURN NORTH AS AN MCS IS EXPECTED TO
DEVELOP SOMEWHERE UP IN THE CORN BELT. THIS MCS WOULD LIKELY TRACK
SOUTH TO SOUTHEAST AND AFFECT PORTIONS OF NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE TONIGHT. WITH THE LACK OF A DECENT LOW
LEVEL JET...NOT SURE IT WILL MAKE IT INTO SOUTHEAST KANSAS AND
CENTRAL MISSOURI. PLACED SLIGHT CHANCE POPS TO COVER THIS FOR NOW
AND WILL LET LATER SHIFTS CONTINUE TO EVALUATE.

TUESDAY THROUGH WEDNESDAY NIGHT...SLOW HEIGHT RISES WILL LEAD TO A
WARMING AND DRYING TREND. WILL STILL NEED TO WATCH THE EVOLUTION
OF THAT MCS TUESDAY MORNING. VERY WELL POSSIBLE THERE COULD BE
SOME KIND OF OUTFLOW BOUNDARIES TO DEAL WITH LATER TUESDAY
SOMEWHERE ACROSS CENTRAL MISSOURI. AS OF RIGHT NOW...THINK CAP
WILL HOLD AND MOST AREAS WILL BE DRY. HOWEVER...DECENT CONVERGENCE
ALONG AN OUTFLOW BOUNDARY MAY BE ENOUGH TO GET SOMETHING GOING.
KEPT POPS BELOW 15 PERCENT FOR NOW. OTHERWISE...850 MB
TEMPERATURES WARMING INTO THE LOWER 20S CELSIUS SPELL LOWER TO
MIDDLE 90S FOR HIGHS.

THURSDAY THROUGH SUNDAY...HEIGHTS WILL LOWER ACROSS THE NORTHERN
TIER OF STATES. THE PATTERN LOOKS AMPLIFIED ENOUGH TO EVENTUALLY
SUPPORT A FRONT MAKING IT DOWN INTO THE OZARKS. TIME FRAME FOR A
FRONTAL PASSAGE RIGHT NOW IS SOMETIME ON FRIDAY OR SATURDAY.
SLIGHT CHANCE TO CHANCE POPS WERE BRACKETED AROUND THIS PERIOD.
TEMPERATURES WILL STAY WARM AHEAD OF THE FRONT WITH HIGHS STILL IN
THE LOWER TO MIDDLE 90S THURSDAY AND POSSIBLY FRIDAY. WILL THEN
NEED TO SEE WHERE THAT FRONT ENDS UP NEXT WEEKEND TO GET A BETTER
HANDLE ON POPS AND TEMPERATURES.

SCHAUMANN

&&

.AVIATION...

FOR THE 06Z TAF PACKAGE...BANDS OF SHRA CONTINUE TO DEVELOP ACROSS
THE REGION. BETTER COVERAGE HAS DEVELOP DURING THE PAST HOUR NEAR
THE MO/KS BORDER AND THIS TREND SHOULD CONTINUE OVER THE NEXT FEW
HOURS. THE JLN AND SGF AERODROMES WILL EXPERIENCE OCCASIONAL BOUTS
OF MODERATE TO HEAVY RAINFALL WITH ON AGAIN OFF AGAIN MVFR/IFR CIG
AND VIS. THE UPPER WAVE RESPONSIBLE FOR THIS ACTIVITY WILL SLOWLY
BUT DELIBERATELY SPREAD TO THE EAST AND CLEARING CONDITIONS ARE
EXPECTED FROM MIDDAY ONWARD. OCCASIONALLY GUSTY WINDS ARE EXPECTED
THROUGH THE MORNING HOURS.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ055>058-
     068>070-078>081-088>095-101>104.

KS...NONE.
&&
Hazardous weather outlook, Aug 19, 7:59 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT SUN AUG 19 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
759 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK
 AREA THROUGH TONIGHT AS THE REMNANTS OF TROPICAL STORM ERIN MOVE
 ACROSS THE OZARKS REGION.

 LIMITED INSTABILITY WILL LIMIT THE POTENTIAL FOR SEVERE WEATHER.
 HOWEVER WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE STRONGEST
 STORMS.

 LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POTENTIAL
 OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY.
 THESE THUNDERSTORMS WILL BE MORE FREQUENT DURING THE AFTERNOON
 PERIODS...WHEN MAXIMUM ATMOSPHERIC DESTABILIZATION OCCURS DUE
 TO DAYTIME HEATING. LOCALIZED AREAS OF FLASH FLOODING ALONG WITH
 A FEW MICROBURSTS CAN NOT BE RULED OUT.

 AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE
 POSSIBLE FROM TUESDAY THROUGH FRIDAY ACROSS PORTIONS OF WESTERN
 AND SOUTH CENTRAL MISSOURI...AS WELL AS EXTREME SOUTHEAST
 KANSAS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE
 FORWARD ANY REPORTS OF HEAVY RAINFALL AND FLOODING TO LOCAL LAW
 ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN SPRINGFIELD
 MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:50 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence25 min
Aug 20, 3:05 AM CDTSevere Thunderstorm WarningSGFChristian, Webster23 min
Aug 20, 3:33 AM CDTFlash Flood WarningSGFJasper, Lawrence6 hr
Aug 20, 4:40 AM CDTFlash Flood WarningSGFGreene5 hr
Aug 20, 6:18 AM CDTFlash Flood WarningSGFDade4 hr
Aug 20, 7:10 AM CDTFlash Flood WarningSGFPolk3 hr
Aug 20, 7:45 AM CDTFlash Flood WarningSGFCedar3 hr
Aug 20, 9:25 AM CDTFlash Flood WarningSGFCedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more8 hr
Aug 20, 11:33 AM CDTFlash Flood WarningSGFCamden, Laclede, Wright10 hr
Aug 20, 12:28 PM CDTRiver Flood WarningSGFJasper33 hr
Aug 20, 1:31 PM CDTFlash Flood WarningSGFPulaski, Texas8 hr
Aug 20, 2:07 PM CDTTornado WarningSGFLaclede38 min
Aug 20, 2:37 PM CDTTornado WarningSGFTexas38 min
Aug 20, 2:46 PM CDTTornado WarningSGFWright29 min
Aug 20, 3:41 PM CDTSevere Thunderstorm WarningSGFTexas79 min
Aug 20, 4:00 PM CDTFlash Flood WarningSGFShannon6 hr
Aug 20, 4:57 PM CDTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.